Jump to content

Stopping WellbutrinXL after 2 weeks


Recommended Posts

Hi,

I've been on WellbutrinXL for about 15 days now. I was prescribed it as a last-ditch effort to help with anxiety. I've tried all the SSRIs to no avail. So my doctor said that trying Wellbutrin can't hurt - well, for the past week I've had bad insomnia and my anxiety has been amplified a lot.

So I was wondering if anyone has suggestions for stopping. I've tried to get ahold of my doctor, but he hasn't returned my calls in 2 days (Mr. Reliable). What kind of discontinuation side effects can I expect - dizziness, vomiting, seizures??

Thanks for the help.

Oh, I am on clonazepam for my anxiety - a whopping 4mgs/day. I don't think I would want to go any higher for fear of addiction.

Link to comment
Share on other sites

I don't think you will experience any drastic withdrawal effects, if any at all. I have had bad withdrawal from Paxil and from Effexor, but a recent reduction of Wellbutrin XL from 300 mg to 150 mg went unnoticed.

You have been on it a very short time. I don't think anything will happen.

I love WB, but I do think it increases anxiety. I also take 10 mg Lexapro and so far (only one week since WB change) I feel a little more grounded.

I also have been on Klonopin, and liked it. Are you very tired/sedated on 4 mgs a day? Maybe you need a combination of meds (if you are not already on one). The WB/Lexapro cocktail is looking pretty good for me right now. I'll see what happens in the next few weks.

Have you considered a low dose atypical like Seroquel for chronic anxiety? Klonopin's ok, but you will eventually become dependent.

Good luck.

Link to comment
Share on other sites

Thanks, everyone.

I don't know if I am being too hasty or what. That is, I don't know if this is a temporary thing (start-up effect) or a permanent part of being on it. It sucks not knowing.

Yeah, I worry about the whole Klonopin dependency thing. I've read all the horror stories here on the internet about benzos, but my doctor insists that he has had patients on high doses for long term treatment and, when the time came, he gradually weaned them off properly. I suppose he knows what he's doing. All I know is that I was a mess of panic and anxiety before the Klonopin. So if I have to take Klonopin in order to function like a normal person, than I guess I am addicted by default. But then again, the alternative isn't too appealing, either (horrible panic attacks and constant anxiety).

Link to comment
Share on other sites

I did not mean to make you feel like you have to defend your medications. Klonopin is a great benzo, a great choice for chronic anxiety, and I also took it at varying doses for a long time (and, incidentally, did not have problems stopping).

The important thing is not to stop suddenly, and it sounds like your doc is going to help you with this when the time comes.

My question was mostly directed towards a long term solution to treating your anxiety. In your place, I would not want to give up Klonopin anyway without a good replacement therapy.

I hope you find your perfect cocktail soon.

Cheers,

elaine

Link to comment
Share on other sites

I've been on wellbutrin for a little over a month for migraine prevention. I did feel very anxious at first, but that feeling has dissipated quite a bit. I also was taking Lunesta for insomnia, but decided (with my PCP) to start taking a low dose of neurontin for that---so that may be helping my anxiety. I have had no other untoward side effects from WB XL---but I am getting a little concerned about the weight loss---I like it, but I wonder if it stops!

Good luck, Diane B

Link to comment
Share on other sites

Wellbutrin really is not a medication you want to fuck with if you have anxiety problems to begin with.  Nine time out of ten it will probably make them worse.  If the SSRIs haven't cut it for you, the next best step for you really is benzos or atypical anti-psychotic. 

Remeron might also be worth a look.

Link to comment
Share on other sites

  • 3 weeks later...

I've been on wellbutrin for a little over a month for migraine prevention. I did feel very anxious at first, but that feeling has dissipated quite a bit.

Wow. I tried wellbutrin for depression & had to quit because it increased my migraines 10 x's. I only took it for about 6 days, but the migraines were too much.  Is wellbutrin often used to prevent migraines?

Link to comment
Share on other sites

I'm not sure how widespread the use of Wellbutrin for migraines is. But my neuro noticed how much better I do on SSRIs and TCAs---I took lexapro and elavil for about 8 months, but hated the weight gain. Then I switched to neurontin (mainly for icepick headaches and insomnia). That stopped working for headaches, so I went on Topamax, which really messed me up after I got to 75 or so mg twice a day. I'm happy with WB and now take doxepin as well for sleep. I hope this keeps working!

Diane B

Link to comment
Share on other sites

  Yeah, I also have anxiety issues and Wellbutrin spun me into the worst state of franic anxiety I think I've ever experienced.

  I took it twice and I could not eat or sleep (not one hour!) for 4 entire days. It was horrific. I just paced the floor.

  Mind you, I lost about 6 pounds- other than that, I have nothing good to say about it.

Link to comment
Share on other sites

  • 11 years later...

I found this thread while searching Google. I've been taking Wellbutrin for about 2 weeks. I have anxiety and depression. All seemed fine on day 2-3 day, but, then I lost motivation to go to the gym, avoided people, was more startled than normal, and sleeping in the afternoon. 

The doc said to take 150 (time released) every other day. The off day, I felt ok. On days, I feel just as anxious. So, I guess it's a 'no go'. This is SO frustrating. 

Anyway, it's good to know most people have no problem tapering off, this early in the game. 

Link to comment
Share on other sites

 Share

×
×
  • Create New...